MAUDE Adverse Event Report: SYNTHES BRANDYWINE DRILL STOP; GUIDE

SYNTHES BRANDYWINE DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: event date: unknown.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.(therapy date): unknown.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: jul 6, 2007.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported the drill stop is no longer stopping the drill bit.The issue was discovered in sterile processing when testing the device after cleaning.There was no patient or surgical involvement.Concomitant devices reported: drill bit (part number unknown, lot number unknown, quantity 1).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device.The returned 357.405 lot number 5514369 drill stop for tfn step drill bit shows some markings and signs of wear but nothing that would impair its function.The device functions as designed.A visual inspection, functional test, and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.The cause of this complaint condition cannot be determined.The device was reported to not properly stop the drill bit.This complaint is unconfirmed.The complaint condition cannot be replicated.The device locks into a sample 356.821 lot number sx406898 drill bit and holds the device despite exerting a moderate amount of lateral force.The 356.821 pfn drill bit is near identical to the tfn 357.403 drill bit; the proximal end which interacts with the drill stop is identical.No design issue was found during the investigation of the drill stop.Drawing number 357_405 was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6327897
Report Number2530088-2017-10037
Device Sequence Number16414312
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)5514369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number5514369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL BIT, QUANTITY 1